Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Had hip joints replaced now suffering from sinus tract where liquid comes out daily with no pain or discomfort

My mom is 67 and had her hip joint replacement 4 and half years ago. Just recently she developed sinus tract where liquid (clear then thicker) oozes daily. She does not have a fever or other clear discomfort or severe pain on the hip. Is this chronic infection? Is a surgery the only or best option? Must the prothesis be taken out, or there are other more conservative options of treatment?
Asked On : Sat, 16 Jul 2011
Answers:  1 Views:  400
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Orthopaedic Surgeon 's  Response
Welcome to Healthcare Magic
The sinus tract infection can take a chronic course which definitely needs minor surgery to close the tract as it can lead to severe infection if left open with infection and fluid. The tract probably needs to be taken out which should suffice. She will need antibiotic treatment as well because Orthopaedic infections can be very severe if it happens.
Answered: Sat, 16 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor